Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 98, NWS Springfield, MO

October 31, 2013Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Oct 31, 2013, 8:43 AM CDT for Vernon County, Missouri. It took effect at Nov 1, 2013, 12:24 AM CDT. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Oct 31, 2013, 8:43 AM CDT (13:43 UTC)
In effect from
Nov 1, 2013, 12:24 AM CDT
Expired
Nov 3, 2013, 12:45 PM CST
In force
61 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.68 ft at Nov 2, 2013, 1:00 PM CDT.

actionminormoderate304010/3111/0111/0211/0311/04
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WGUS43 KSGF 311343
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 AM CDT THU OCT 31 2013


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage near Horton affecting Vernon County
.Heavy rainfall over the Little Osage Basin from Tuesday through
early this morning will cause river levels to rise above flood stage.
Details on crest levels and timing are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-010143-
/O.NEW.KSGF.FL.W.0098.131101T0524Z-131103T1845Z/
/HTNM7.1.ER.131101T0524Z.131102T0600Z.131102T1845Z.NO/
843 AM CDT THU OCT 31 2013

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Little Osage near Horton.
* from late tonight to Sunday afternoon...until further notice.
* At  7:45 AM Thursday The stage was 27.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage around midnight and continue 
  to rise to near 42.1 feet by early Saturday morning. The river will
  fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

Terry
9 follow-up statements
114 
WGUS83 KSGF 311750
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT THU OCT 31 2013


...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 

.Heavy rainfall from Tuesday through today will cause river levels to 
rise above flood stage. Timing of crests and impacts are included
below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-010850-
/O.EXT.KSGF.FL.W.0098.131101T0600Z-131103T1845Z/
/HTNM7.1.ER.131101T0600Z.131102T0600Z.131102T1845Z.NO/
1250 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At 11:45 AM Thursday The stage was 30.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by around midnight and continue 
  to rise to near 42.1 feet by early Saturday morning.  The river 
  will fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-010850-
/O.CON.KSGF.FL.W.0097.131101T2217Z-131103T2300Z/
/NVDM7.1.ER.131101T2217Z.131102T1200Z.131102T2300Z.NO/
1250 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At 11:45 AM Thursday The stage was 13.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and 
  continue to rise to near 20.6 feet by Saturday morning.  The river 
  will fall below flood stage by Saturday evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
322 
WGUS83 KSGF 311951
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT THU OCT 31 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County
   
  Heavy rainfall over the past two days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-011051-
/O.EXT.KSGF.FL.W.0098.131101T0945Z-131103T1840Z/
/HTNM7.1.ER.131101T0945Z.131102T0600Z.131102T1840Z.NO/
251 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  1:45 PM Thursday The stage was 32.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 42.0 feet by early Saturday morning.  The river will 
  fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-011051-
/O.EXT.KSGF.FL.W.0097.131101T1000Z-131104T0412Z/
/NVDM7.1.ER.131101T1000Z.131102T1200Z.131103T0412Z.NO/
251 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  1:45 PM Thursday The stage was 15.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 21.3 feet by Saturday morning.  The river will fall 
  below flood stage by Saturday before midnight.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
572 
WGUS83 KSGF 010131
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU OCT 31 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County
   
  Heavy rainfall over the past few days has caused river
  levels to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-011631-
/O.EXT.KSGF.FL.W.0098.131101T1124Z-131103T1821Z/
/HTNM7.1.ER.131101T1124Z.131102T0600Z.131102T1821Z.NO/
831 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 PM Thursday The stage was 37.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 41.8 feet by early Saturday morning.  The river 
  will fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-011630-
/O.EXT.KSGF.FL.W.0097.131101T1115Z-131104T0349Z/
/NVDM7.1.ER.131101T1115Z.131102T1200Z.131103T0349Z.NO/
831 PM CDT THU OCT 31 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  7:45 PM Thursday The stage was 18.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 21.3 feet by Saturday morning.  The river will fall
  below flood stage by Saturday before midnight.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
139 
WGUS83 KSGF 011420
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CDT FRI NOV 1 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-020520-
/O.EXT.KSGF.FL.W.0098.000000T0000Z-131104T0712Z/
/HTNM7.1.ER.131101T1230Z.131102T1200Z.131103T0712Z.NO/
920 AM CDT FRI NOV 1 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  8:45 AM Friday The stage was 41.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.0 feet by 
  tomorrow morning.  The river will fall below flood stage early 
  Sunday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-020520-
/O.EXT.KSGF.FL.W.0097.000000T0000Z-131104T1216Z/
/NVDM7.1.ER.131101T1022Z.131102T1800Z.131103T1216Z.NO/
920 AM CDT FRI NOV 1 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  8:45 AM Friday The stage was 20.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.7 feet by 
  tomorrow early afternoon.  The river will fall below flood stage 
  Sunday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
906 
WGUS83 KSGF 020119
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT FRI NOV 1 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County
   
  Heavy rainfall over the past few days has cause river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-021619-
/O.EXT.KSGF.FL.W.0098.000000T0000Z-131104T0730Z/
/HTNM7.1.ER.131101T1230Z.131102T1200Z.131103T0730Z.NO/
819 PM CDT FRI NOV 1 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 PM Friday The stage was 42.1 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.4 feet by 
  tomorrow morning.  The river will fall below flood stage early 
  Sunday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-021619-
/O.EXT.KSGF.FL.W.0097.000000T0000Z-131103T2247Z/
/NVDM7.1.ER.131101T1022Z.131102T0600Z.131102T2247Z.NO/
819 PM CDT FRI NOV 1 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  7:45 PM Friday The stage was 20.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by 
  tomorrow morning.  The river will fall below flood stage tomorrow 
  afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
079 
WGUS83 KSGF 021443
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT SAT NOV 2 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-030543-
/O.EXT.KSGF.FL.W.0098.000000T0000Z-131104T0846Z/
/HTNM7.1.ER.131101T1230Z.131102T1800Z.131103T0846Z.NO/
943 AM CDT SAT NOV 2 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  8:45 AM Saturday The stage was 42.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.6 feet by this
  afternoon.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-030542-
/O.EXT.KSGF.FL.W.0097.000000T0000Z-131103T2200Z/
/NVDM7.1.ER.131101T1022Z.131102T0515Z.131102T2200Z.NO/
943 AM CDT SAT NOV 2 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  8:45 AM Saturday The stage was 20.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
683 
WGUS83 KSGF 022144
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT SAT NOV 2 2013


...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Little Osage near Horton affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-031244-
/O.CON.KSGF.FL.W.0098.000000T0000Z-131104T0846Z/
/HTNM7.1.ER.131101T1230Z.131102T1900Z.131103T0846Z.NO/
444 PM CDT SAT NOV 2 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  3:45 PM Saturday The stage was 42.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  around midnight.
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-031244-
/O.EXT.KSGF.FL.W.0097.000000T0000Z-131103T2208Z/
/NVDM7.1.ER.131101T1022Z.131102T0515Z.131102T2208Z.NO/
444 PM CDT SAT NOV 2 2013

The Flood Warning continues for 
  The Marmaton River near Nevada.
* At  3:45 PM Saturday The stage was 20.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring.

* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
720 
WGUS83 KSGF 030057
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SAT NOV 2 2013





...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-031557-
/O.EXT.KSGF.FL.W.0098.000000T0000Z-131104T1009Z/
/HTNM7.1.ER.131101T1230Z.131102T1900Z.131103T1009Z.NO/
757 PM CDT SAT NOV 2 2013

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 PM Saturday The stage was 42.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-030127-
/O.CAN.KSGF.FL.W.0097.000000T0000Z-131103T2208Z/
/NVDM7.1.ER.131101T1022Z.131102T0515Z.131102T2157Z.NO/
757 PM CDT SAT NOV 2 2013

The Flood Warning is cancelled for 
  The Marmaton River near Nevada.
* At  7:45 PM Saturday The stage was 19.6 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 9.3 feet by Monday 
  morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
653 
WGUS83 KSGF 030856
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 AM CST SUN NOV 3 2013

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-030926-
/O.CAN.KSGF.FL.W.0098.000000T0000Z-131104T1009Z/
/HTNM7.1.ER.131101T1230Z.131102T1900Z.131103T0730Z.NO/
256 AM CST SUN NOV 3 2013

The Flood Warning is cancelled for 
  The Little Osage near Horton.
* At  2:45 AM Sunday The stage was 40.7 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will continue to fall to 30.1 feet by 6 am
  Monday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 31, 6:40 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 31, 6:40 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT Thu Oct 31 2013

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 209 AM CDT THU OCT 31 2013

Latest water vapor imagery shows a large upper level trough
beginning to push east into the western high Plains early this
morning. Large area of moisture continues to stream across the the
southern Plains into much of the eastern half of the CONUS ahead
of this upper level trough.

Surface front was beginning to push into eastern Kansas and west
central Missouri early this morning. Most of the lightning strikes
early this morning were located just ahead of the upper level
trough and in the vicinity of the front.

Main forecast focus will be with the heavy rain risk and potential
flooding for the remainder of the overnight through midday Thursday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 209 AM CDT THU OCT 31 2013

Upper level wave will be on the move eastward during the remainder
of the overnight and throughout the day today. This will cause the
surface front to push eastward across the forecast area.
Precipitation will begin to increase in coverage over the western
CWA between 3 am and 6 am and then begin to spread across the
remainder of the CWA this morning. With PW values of 1.5 to 1.8
in. which is well above the norm for this time of year, very
efficient rainfall rates are expected. Areas which receive
training storms, can receive between one and two inches in a short
period of time with this system today which may lead to some
flooding and flash flooding due to saturated ground conditions
already in place. The risk for severe storms appears to be low at
this time given the more tropical nature of the air mass in place,
but if enough instability can seep into the area, a small risk of
hail/wind could develop during the remainder of the overnight into
Thursday morning across the western CWA. Stronger storms
redeveloping this afternoon will also be reliant on any
instability that may develop ahead of the front as it pushes into
the eastern Ozarks this afternoon. Will continue the flash flood
watch until 18z for the entire CWA.

By 00z, all precipitation should end and a rapid clearing is
expected from west to east during the mid to late afternoon behind
the front...just in time for area trick-or-treaters. A cooler air
mass will move into place behind the front with lows dipping back
down into the low to mid 40s tonight.

.LONG TERM...(Friday through Wednesday)
Issued at 209 AM CDT THU OCT 31 2013

A large area of high pressure will move into the area Friday and
into the weekend with cooler and drier air. Highs will be cooler
with highs in the low to mid 60s Friday and the mid to upper 50s
Saturday. Lows will be in the 40s Friday night and dipping back
into the 30s Saturday night.

Another storm system will be moving into the west coast this
weekend with a deepening trough over the Rockies by early next
week, setting up another broad area of southwest flow aloft into
the region. With low levels again bringing up the Gulf moisture
from the south and the Pacific mositure moving in aloft, another
wet period is expected Tuesday into possibly Thursday depending on
the speed of the upper level wave. The GFS continues to have a
more progressive wave with this feature but has been more
consistent than the ECMWF.

&&

.AVIATION...

Pilots flying in and out of the southwest Missouri airports will
need to closely monitor radar trends through this afternoon.

A large storm system will continue approaching the region from the
west. Rainfall will be forced to impact the region...reducing both
ceilings and visibilities at times. Look for a combination of IFR
and MVFR conditions at the airport today.

By late this afternoon and evening, rainfall will have shifted
east of the Ozarks, leaving behind dry and cool conditions.
Surface winds will shift to the west, in response to a passing
cold front. Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR KSZ073-097-
     101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Oct 31, 3:50 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT THU OCT 31 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
350 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE AREA
  TODAY IN ADVANCE OF A STRONG UPPER LEVEL SYSTEM AND SURFACE COLD
  FRONT. GENERAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
  EXPECTED WITH SOME LOCATIONS POSSIBLE RECEIVING UP TO 3 INCHES
  WHERE TRAINING STORMS TAKE PLACE. THIS WILL LIKELY LEAD TO SOME
  FLOODING AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
  THROUGH 1 PM.

  IN ADDITION...IF ENOUGH INSTABILILTY CAN DEVELOP LATER
  TODAY...THERE REMAINS A SLIGHT RISK OF SEVERE STORMS OVER THE
  EASTERN OZARKS FOR LARGE HAIL AND DAMAGING WIND. AT THIS
  TIME...MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR DURING THE
  EARLY AND MIDDLE PORTIONS OF THE NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Oct 31, 6:55 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLOOD            FORT SCOTT              37.84N 94.71W
10/31/2013                   BOURBON            KS   911 CALL CENTER

            ROADS ARE CURRENTLY BEING CLOSED OFF FROM MOTORISTS DUE
            TO FLOODING IN FORT SCOTT.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:09 AM CDTAreal Flood WarningSGFBarton, Benton, Cedar, Morgan, St. Clair, Vernon12 hr
Oct 31, 4:49 AM CDTRiver Flood WarningSGFVernon4 days

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.